Yesterday was a "normal" day. I woke up extremely exhausted having just come off the previous day of blurry vision in my left eye, a headache and lots of twitching and nausea. I should have known that bad things always follow headaches for me. In the past I've had seizures right after headaches. Headaches are a rare symptom for me while I'm on antibiotics.
So yesterday I felt like crap but I needed to get up, so after getting something to eat and taking my medications I laid back down in bed and prepared to do my B-12 shot in my leg like I do every day. B-12 gives me enough energy to get up and moving for a few hours (by the afternoon I still crash).
I first attempted my left leg which can be difficult because I have to use my right hand to inject. I have too much numbness in my left hand to be reliable. Well as soon as the needle hit muscle, I had a tremendously painful muscle spasm that started in my leg and paralyzed my whole body for a few seconds. Thinking I had hit a nerve, I removed the needle and tried on the right leg. Again, right as I inserted the needle, my muscle spasmed PAINFULLY and I lost control of my hands and body for a few seconds again. Now I was getting scared...........I decided to try it again though because I didn't want to scare myself off of B12 altogether since it's the only thing that's helping to get me out of bed in the morning lately. The 3rd time it happened again!! This time I focused really intently on continuing to keep the needle in place. When the pain and twitching stopped, I slowly pushed in the solution.
Nevertheless, I was scared by the experience. It was very strange. I knew I had been very twitchy all week. I had a twitching attack at a doctor's office when I went in for a vitamin IV and I had other weird spacey things happening all week but this tops the cake. I have no idea what it was but it hurt and seemed to trigger something in my nerves/brain.
Today I did another one and it went okay. No extreme twitching or abnormal pain. I received a new order from Infuserve. I had asked them to increase my dosage to a larger volume because I only take 1mg per day of B-12 and it was suspended originally in a .5ml volume. That meant that when I injected intramuscularly through a 1" needle, over 25% of the volume was left in the syringe. Therefore I was only getting 75% or less of my dosage. So Infuserve kindly compounded the 1mg into 1ml of solution. The syringe is much sturdier this way and about 90% of the solution makes it into my muscle. It creates a little more of a dull aching and soreness during the injection since increasing the volume 100%, but it's not unbearable. I'd rather have some discomfort if it means getting more of the dosage in.
Today I have plans to go snowboarding. I know without a doubt that it's an extremely bad idea with how I've been feeling lately. I don't know what I'm thinking. I feel terrible. I can barely move my knee and calf and all of my muscles already hurt from all the twitching that I had this week. I'm extremely exhausted and spacey and we're going in the afternoon which is my worst time of day. I know that this type of activity is going to be next to impossible for me. I'm far from a glutathione IV as well. However, even just going up and being around something that I used to enjoy actively doing is better than not doing it at all. I'm going to rent a beginner board and try to get down on some easy/intermediate trails. No jumps, black diamonds or half-pipe for now.
I'm aware that going snowboarding today will probably make me very ill and in a lot of pain. One thing it won't do is give me any setbacks or relapses. I haven't improved. I'm worse than usual right now so I'm not losing any progress by going today. I'll be lucky to leave the mountain uninjured with the amount of dizziness, twitching and neuropathy I have that is likely to throw me off balance.